Botulism-like syndrome after injections of botulinum toxin

D. B. Cobb, W. A. Watson, M. C. Fernandez

Research output: Contribution to journalArticle

26 Scopus citations

Abstract

Botulinum type A toxin (BTA) is an orphan drug used to treat several disorders of muscle spasticity. We report the first known case of systemic botulism-like syndrome induced by BTA therapy which resulted in respiratory arrest. Clinicians should be aware that systemic effects may occur with localized BTA therapy and may be life-threatening.

Original languageEnglish (US)
Number of pages1
JournalVeterinary and Human Toxicology
Volume42
Issue number3
Publication statusPublished - Jun 8 2000

    Fingerprint

ASJC Scopus subject areas

  • Toxicology
  • veterinary(all)
  • Health, Toxicology and Mutagenesis

Cite this

Cobb, D. B., Watson, W. A., & Fernandez, M. C. (2000). Botulism-like syndrome after injections of botulinum toxin. Veterinary and Human Toxicology, 42(3).